Florida, 2025

Drought in Florida, April 1 to 30, 2025

April 1 to 30, 2025 · NWS MFL · 3 events in 3 counties and zones

Prolonged periods of dry weather across much of South Florida during the winter and spring months led to the continuing and intensification of drought conditions through the end of April.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

Prolonged periods of dry weather across much of South Florida during the winter and spring months led to the continuing and intensification of drought conditions through the end of April.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 31, 7:00 PM EST, 5 hours earlier.

Area forecast discussion, Mar 31, 7:00 PM EST, 5 hours before
Area Forecast Discussion
National Weather Service Miami FL
800 PM EDT Mon Mar 31 2025

...New UPDATE, AVIATION...

.UPDATE...
Issued at 747 PM EDT Mon Mar 31 2025

Late afternoon convection is still affecting portions of
central/eastern Palm Beach, and metro areas of south
Broward/northern Miami-Dade counties. LPMM and High-Res short term
data suggest these cells could linger through around 9-10pm while
slowly dissipating. Thus, POP/Wx grids have been updated to
reflect this longer timeframe for these cells to last.

Rainfall estimates of 2-3 inches have prompted a Flood advisory
for the Miramar area, including US-27, with additional 1 or 2
inches possible during the next hour or so.

Rest of the forecast package remains on track and no further
updates are required attm. Expect another mild evening and
overnight hours with lows in the mid-upper 60s inland, and in the
low 70s near the coast.

&&

.SHORT TERM...
(Rest of today through Tuesday)
Issued at 1204 PM EDT Mon Mar 31 2025

GOES Imagery early this afternoon depicts cloud streets of shallow
capped cumulus clouds reminiscent of summer time across South
Florida. The discussion & forecast from the midnight shift remains
on track with the potential of a few strong to marginally severe
storms this afternoon across the eastern half of the area. Mesoscale
models such as the HRRR and RAP have been fickle and
unrepresentative for our region over the last several days. However,
more dry air in the vertical column should indeed limit convective
coverage compared to what unfolded yesterday. Rain chances remain at
a modest 30-40% along the east coast of SoFlo with lower values west
of Lake Okeechobee. Forecast parameters such as DCAPE 1100+ J/kg,
SBCAPE of 2000-3000+ J/Kg, and steep low level lapse rates support
the threat of some robust storm activity once the capping
inversion erodes even though 500mb temperatures are a few degrees
warmer than yesterday. If a taller core does develops, DCAPE and
dry mid- level air may allow for strong to severe downbursts (&
wind gusts) to occur. 500mb temperatures of - 9C to -10C could
still support the potential of small hail with the most robust
cores.

In addition, light southwesterly 850mb flow may pin the Atlantic
sea- breeze along the coast. While models depict convective
initiation occurring late (4-6pm) in the afternoon with the sea-
breeze making further progress inland, variations in this
evolution may support a non- zero (<2%) conditional tornado risk
as a corridor of enhanced bulk shear and SRH materializes on the
stable side of the sea-breeze boundary. The best dynamics given
the flow regime for this would be across Palm Beach County and
northern Broward County. HREF's LPMM also hints at the potential
of a few localized swaths of 1-2" of rainfall with afternoon
thunderstorms today. This could materialize if a storm is pinned
along a boundary as mid-level flow remains light. This could
create some nuisance flooding if it occurs over an urban area.

Light and variable winds tonight into early Tuesday as saturation at
the surface may set the stage for additional round of patchy fog
across inland areas. Once the sun rises, flow will remain light and
variable with the Atlantic and Gulf breezes forecast to push inland
during the late morning/early afternoon hours and favor any isolated
shower and storm coverage over the central interior. However, less
moisture will be available (abundantly dry air aloft) for showers to
form, meaning that any development would be expected to be shallow
and weak in nature.

Temperatures for today and tomorrow will be in the mid to upper 80s
across the region, with the lower end being observed near the
coastlines. Portions of the interior could approach 90 as well
tomorrow. Heat indices (feels-like temperatures) may reach the
middle to upper 90s each afternoon across inland communities.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 200 PM EDT Mon Mar 31 2025

For the latter half of the week and moving into the weekend,
expansive mid-level ridging and surface high pressure over the
western Atlantic will continue to strengthen and preside over the
southeastern CONUS. This will most likely inhibit convection in
South Florida. There will be some remaining moisture lingering in
the region and the formation of the Atlantic and Gulf sea breezes.
However, it will not likely be enough to overcome the increasingly
dry air aloft, as well as an intrusion of drier air closer to the
surface. Thus, model guidance continues to forecast very low rain
chances throughout the long term period. Winds will increase by mid-
week, due to the strengthening high, which will interact with low
pressure over the Great Lakes region. With a tighter pressure
gradient, these breezy conditions will likely to last into the end
of the week and potential for gusts up to 20KT.

High temperatures each day are expected in the mid 80s near the
coasts and the upper 80s to lower 90s for the interior sections.
With lingering moisture mid-week, there will be potential for
heat indices reaching the mid-90s across the SW Florida on
Wednesday and Thursday.

&&

.AVIATION...
(00Z TAFS)
Issued at 758 PM EDT Mon Mar 31 2025

SHRA/TSRA through 01-02Z possible for some of the Atl terminals.
Then VFR should prevail through the rest of the forecast period.
Winds become light after 02-03Z, then generally SE around 10kt
after 15Z. Only APF will see westerly flow with Gulf breezes
developing after 16Z.

&&

.MARINE...
Issued at 1204 PM EDT Mon Mar 31 2025

Generally benign conditions to start the week through Tuesday with
winds and seas gradually remaining below 10kts and 2 feet or less
respectively. A few showers and storms remain possible with
locally higher seas and waves in and around this activity.

&&

.BEACHES...
Issued at 1204 PM EDT Mon Mar 31 2025

A moderate risk for rip currents along the east coast continues
today, but as winds continue to weaken this risk will diminish
heading into Tuesday. An elevated risk is likely to return to the
east coast later in the weak as onshore winds increase again.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            72  86  74  84 /  20  10   0   0
West Kendall     69  89  71  85 /  10  10   0   0
Opa-Locka        70  89  73  84 /  20  10   0   0
Homestead        71  86  73  85 /  10  10   0   0
Fort Lauderdale  71  84  73  83 /  20  10   0   0
N Ft Lauderdale  71  85  73  83 /  30  10   0   0
Pembroke Pines   72  89  74  84 /  20  10   0   0
West Palm Beach  69  86  73  84 /  30  10   0   0
Boca Raton       70  86  73  85 /  30  10   0   0
Naples           69  85  70  88 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...Hadi
LONG TERM....Redman
UPDATE/AVIATION...17
Hazardous weather outlook, Mar 31, 4:00 PM EST, 8 hours before
Hazardous Weather Outlook
National Weather Service Miami FL
500 PM EDT Mon Mar 31 2025

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
012100-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
500 PM EDT Mon Mar 31 2025

...A Few Strong to Marginally Severe Thunderstorms This Evening...
...Elevated Risk of Rip Currents: Atlantic Beaches...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
America.

.DAY ONE...Tonight.

Thunderstorms: A few thunderstorms are possible early this evening.
A couple storms could become strong to marginally severe containing
strong gusty winds, small hail, and heavy downpours.

Visibility: Patchy fog is possible late tonight across inland areas.

Rip Currents: A moderate risk of rip currents is in effect for the
Atlantic Coast beaches.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

An elevated rip current risk is possible for the middle and late
portions of this week as onshore flow increases once again.

Hazardous marine conditions are possible as winds increase in the
middle and end of this week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.

In the hours before

Special weather statement, Mar 31, 6:21 PM EST, 5 hours 39 minutes before
Special Weather Statement
National Weather Service Miami FL
721 PM EDT Mon Mar 31 2025

FLZ071>074-010015-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
721 PM EDT Mon Mar 31 2025

...A strong thunderstorm will impact portions of north central
Miami-Dade and southern Broward Counties through 815 PM EDT...

At 721 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Intersection Krome And U.S. 27, or near
Pembroke Pines, moving east at 15 mph.

HAZARD...Wind gusts of 45 to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hialeah Gardens, Virginia Gardens, Royal Palm Ranches, Palm Springs
North, Sunshine Acres, Country Club, Pennsuco, Miramar Parkway And
University Drive, Pine Island Ridge, Weston, Medley, Intersection
Krome And U.S. 27, Miami Lakes, Plantation, Miami Gardens, Miami
Springs, Opa-Locka, Nova Southeastern University, Saint Thomas
University, and Downtown Davie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2590 8052 2614 8042 2613 8026 2607 8020
      2580 8028
TIME...MOT...LOC 2321Z 277DEG 11KT 2601 8043

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 31, 6:41 PM EST, 5 hours 19 minutes before
Special Weather Statement
National Weather Service Miami FL
741 PM EDT Mon Mar 31 2025

FLZ067-010015-
Inland Palm Beach County FL-
741 PM EDT Mon Mar 31 2025

...A strong thunderstorm will impact portions of southwestern Palm
Beach County through 815 PM EDT...

At 741 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Holey Land Wildlife Refuge, or 16 miles
south of South Bay, moving east at 35 mph.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Holey Land Wildlife Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2637 8081 2653 8079 2658 8052 2635 8043
TIME...MOT...LOC 2341Z 274DEG 30KT 2644 8074

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

JS
Special weather statement, Mar 31, 6:57 PM EST, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Miami FL
757 PM EDT Mon Mar 31 2025

FLZ067-068-168-010045-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
757 PM EDT Mon Mar 31 2025

...A strong thunderstorm will impact portions of east central Palm
Beach County through 845 PM EDT...

At 757 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Lion Country Safari Park, or near
Wellington, moving east at 15 mph.

HAZARD...Wind gusts of 45 to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Boynton Beach, Ocean Ridge, Lakeside Green, Palm Beach International
Airport, Aberdeen, Greenacres, Port Of Palm Beach, Village Of Golf,
Glen Ridge, Plantation Mobile Home Park, Golden Lakes, Aberdeen Golf
Course, Mangonia Park, Loxahatchee Groves, Gun Club Estates, Seminole
Manor, Briny Breezes, Wellington, Riviera Beach, and Palm Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2663 8004 2670 8005 2659 8005 2662 8004
      2659 8004 2658 8005 2648 8005 2655 8036
      2678 8035 2680 8005 2679 8004 2680 8003
      2676 8005 2671 8005 2677 8004
TIME...MOT...LOC 2357Z 275DEG 14KT 2665 8033

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

JS
Local storm report, Mar 31, 7:28 PM EST, 4 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
828 PM EDT Mon Mar 31 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     Hail             3 SSE Wellington        26.62N 80.23W
03/31/2025  M1.00 Inch       Palm Beach         FL   Trained Spotter

            Trained spotter reported quarter sized hail
            with passing thunderstorm.

&&
Special weather statement, Mar 31, 8:00 PM EST, 4 hours before
Special Weather Statement
National Weather Service Miami FL
900 PM EDT Mon Mar 31 2025

FLZ067-010145-
Inland Palm Beach County FL-
900 PM EDT Mon Mar 31 2025

...A strong thunderstorm will impact portions of northwestern Palm
Beach County through 945 PM EDT...

At 900 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Canal Point, moving east at 35 mph.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Caloosa, The Acreage, Fremd Village-Padgett Island, Canal Point,
Pahokee, and Palm Beach Gardens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2676 8024 2678 8070 2680 8070 2681 8069
      2684 8065 2689 8062 2696 8061 2696 8022
TIME...MOT...LOC 0100Z 273DEG 29KT 2691 8060

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

JS
Special weather statement, Mar 31, 10:14 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Miami FL
1114 PM EDT Mon Mar 31 2025

FLZ067-068-168-010345-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
1114 PM EDT Mon Mar 31 2025

...A strong thunderstorm will impact portions of east central Palm
Beach County through 1145 PM EDT...

At 1114 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Gun Club Estates, or near Lake Worth,
moving northeast at 25 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Lakeside Green, Palm Beach International Airport, Lake Park,
Greenacres, Port Of Palm Beach, Glen Ridge, Plantation Mobile Home
Park, Golden Lakes, Mangonia Park, Gun Club Estates, Seminole Manor,
Riviera Beach, Palm Beach, Cloud Lake, Schall Circle, Royal Palm
Estates, Lake Belvedere Estates, Lake Worth Corridor, Haverhill, and
Atlantis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2662 8004 2670 8005 2660 8005 2658 8004
      2659 8005 2658 8005 2655 8014 2671 8023
      2682 8004 2679 8005 2679 8004 2678 8003
      2677 8003 2675 8005 2671 8005 2675 8004
TIME...MOT...LOC 0314Z 244DEG 22KT 2666 8012

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<45 MPH

WR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, Inland Broward County

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Inland Broward County forecast zone
Reported by
Drought Monitor
Coordinates
26.152, -80.456 (the zone’s center; the record gives no point)

There was slight improvement, but the lack of significant rainfall led to the continuation, and expansion, of severe drought (D2) across inland Broward, which began in March. By mid-to-late April, the drought conditions intensified to extreme drought (D3). Locations within inland Broward County had received approximately 40-50% of the normal rainfall total value for the calendar year. Keetch-Byram Drought Index (KBDI) was over 600 across the area. When the KBDI is over 600, this is often associated with more severe drought and increased wildfire occurrence.

Drought, Coastal Broward County

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Coastal Broward County forecast zone
Reported by
Drought Monitor
Coordinates
26.152, -80.456 (the zone’s center; the record gives no point)

There was slight improvement, but the lack of significant rainfall in April led to the continuation, and expansion, of severe drought (D2) across coastal Broward, which began in March. Locations within coastal Broward County had received approximately 40-50% of the normal rainfall total value for the calendar year. Keetch-Byram Drought Index (KBDI) was over 500 across much of the area.

Drought, Metro Broward County

When
April 1, 12:00 AM EST to April 30, 11:59 PM EST
Where
Metro Broward County forecast zone
Reported by
Drought Monitor
Coordinates
26.152, -80.456 (the zone’s center; the record gives no point)

There was slight improvement, but the lack of significant rainfall in April led to the continuation, and expansion, of severe drought (D2) across metropolitan Broward, which began in March. Locations within metropolitan Broward County had received approximately 40-50% of the normal rainfall total value for the calendar year. Keetch-Byram Drought Index (KBDI) was over 500 across much of the area.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1255812, 1255813, 1255814.